J. Clin. Med. 2013, 2(4), 260-263; doi:10.3390/jcm2040260
Communication

Cutaneous Cryptococcoma in a Patient on TNF-α Inhibition

1 PASE Healthcare, PC, 225 Millburn Avenue, Suite 303, The Common, Millburn, NJ 07041, USA 2 East Coast Advanced Plastic Surgery, 79 Hudson Street, Suite 700, Hoboken, NJ 07030, USA 3 Saint Joseph's Regional Medical Center, 703 Main Street, Paterson, NJ 07503, USA 4 Infectious Disease Center of New Jersey, 22 Old Short Hills Road, Suite 106, Livingston, NJ 07039, USA 5 Weill Cornell Medical Center, New York Presbyterian Hospital, 525 East 68th Street, New York, NY 10021, USA These authors contributed equally to this work.
* Author to whom correspondence should be addressed.
Received: 8 October 2013; in revised form: 1 November 2013 / Accepted: 15 November 2013 / Published: 22 November 2013
PDF Full-text Download PDF Full-Text [162 KB, uploaded 22 November 2013 11:00 CET]
Abstract: An 87-year old Caucasian male with past medical history of rheumatoid arthritis (RA) and chronic kidney disease presents with left hand erythema, pain, tenderness, induration and edema. Clinically, these hand findings began proximal to the metacarpo-phalangeal joints and extended to the distal wrist. He was noted to have ipsilateral axillary lymph node enlargement but denied any constitutional signs or symptoms. Laboratory markers of inflammation were poor prognostic indicators due to relatively active RA, the use of chronic daily glucocorticoids and weekly adalimumab use. Oral antibiotics were administered with limited success leading to a skin biopsy which reported a hematogenously disseminated fungal panniculitis; cultures grew Cryptococcus neoformans, however, serum cryptococcal antigen was negative. With initial fluconazole treatment, skin findings and lymphadenopathy improved gradually over the next six months. However, the patient’s improvement stagnated and his condition reverted back to the state of initial presentation.
Keywords: panniculitis; Cryptococcus neoformans; adalimumab; TNF-α inhibitor; fluconazole

Article Statistics

Load and display the download statistics.

Citations to this Article

Cite This Article

MDPI and ACS Style

Gomes, R.M.; Cerio, D.R.; Loghmanee, C.; McKinney, J.; Patel, M.; Miraglia, J.; Yousef-Bessler, M.; Zippin, J.H.; Schuetz, A.N.; Pinho, P.B. Cutaneous Cryptococcoma in a Patient on TNF-α Inhibition. J. Clin. Med. 2013, 2, 260-263.

AMA Style

Gomes RM, Cerio DR, Loghmanee C, McKinney J, Patel M, Miraglia J, Yousef-Bessler M, Zippin JH, Schuetz AN, Pinho PB. Cutaneous Cryptococcoma in a Patient on TNF-α Inhibition. Journal of Clinical Medicine. 2013; 2(4):260-263.

Chicago/Turabian Style

Gomes, Rui M.; Cerio, Dean R.; Loghmanee, Cyrus; McKinney, Justin; Patel, Mili; Miraglia, Janeen; Yousef-Bessler, Manal; Zippin, Jonathan H.; Schuetz, Audrey N.; Pinho, Paulo B. 2013. "Cutaneous Cryptococcoma in a Patient on TNF-α Inhibition." J. Clin. Med. 2, no. 4: 260-263.

J. Clin. Med. EISSN 2077-0383 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert